Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Explicit conditions for the factorization of $ n$th order linear differential operators

Author: Anton Zettl
Journal: Proc. Amer. Math. Soc. 41 (1973), 137-145
MSC: Primary 34A30
MathSciNet review: 0320413
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For any integer $ k$ with $ 1 \leqq k \leqq n$ sufficient conditions on the coefficients $ {p_i}$, are given for the factorization of certain classes of operators $ Ly = {p_n}{y^{(n)}} + {p_{n - 1}}{y^{(n - 1)}} + \cdots + {p_0}y$ into a product $ L = PQ$ where $ P$ and $ Q$ are operators of the same type of orders $ n - k$ and $ k$, respectively. A special case yields that if $ {( - 1)^k}{p_0} \geqq 0$ then $ {y^n} + {p_0}y$ is factorable into a product of two regular differential operators of orders $ n - k$ and $ k$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34A30

Retrieve articles in all journals with MSC: 34A30

Additional Information

PII: S 0002-9939(1973)0320413-X
Keywords: Ordinary differential equations, factoring differential operators, Wronskians, property ``W", linear homogeneous differential equations
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia